MAUDE Adverse Event Report: ABBOTT MEDICAL AMPLATZER PFO OCCLUDER; TRANSCATHETER SEPTAL OCCLUDER

ABBOTT MEDICAL AMPLATZER PFO OCCLUDER; TRANSCATHETER SEPTAL OCCLUDER
Model Number 9-PFO-025
Medical Device Problem Codes Adverse Event Without Identified Device or Use Problem (2993); Patient Device Interaction Problem (4001)
Health Effect - Clinical Code Hypersensitivity/Allergic reaction (1907)
Date of Event 03/01/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The device remains implanted in patient.The device will not be returned for evaluation.Investigation is not yet complete.A follow-up report will be submitted with all additional relevant information.B3 - date of event is an estimated date.
 
Event or Problem Description
It was reported that on (b)(6) 2020, a 25mm amplatzer patent foramen ovale (pfo) occluder (lot: 6551982) was implanted.Since approximately four weeks post-operation, the patient experienced full body hives whenever exerting any kind of energy and does not sweat anymore.In addition, the patient feels inflamed all the time with puffy eyes.An allergic reaction to the amplatzer pfo occluder is suspected by the patient.
 
Event or Problem Description
It was reported that on (b)(6) 2020, a 25 mm amplatzer patent foramen ovale (pfo) occluder (lot: 6551982) was implanted.Since approximately four weeks post-operation, the patient experienced full body hives whenever exerting any kind of energy and does not sweat anymore.In addition, the patient feels inflamed all the time with puffy eyes.An allergic reaction to the amplatzer pfo occluder is suspected by the patient.In the physician's opinion the issue could be related to the device as the patient tested positive for nickel in their blood.No intervention was reported.
 
Additional Manufacturer Narrative
It was reported that approximately four weeks post-operation, the patient experienced full body hives whenever exerting any kind of energy and does not sweat anymore.In addition, the patient feels inflamed all the time with puffy eyes.A returned device assessment could not be performed as the device remains implanted and was not returned for analysis.Information from field indicated that there were no malfunctions or issues with device during the implant procedure or post-implant follow-up and no relevant intraprocedural patient issues at the time of implant.It is difficult to determine the exact cause for these symptoms.Based on information available and medical review performed at abbott, it is unlikely that the symptoms are caused by the amplatzer pfo occluder.An allergic reaction following a pfo implant typically occurs soon after implant within a few days rather than 4 weeks later.No intervention was reported.The device history record was reviewed to ensure that each manufacturing and inspection operation was performed and the product met all specifications.There were no complaints associated with any other devices from the lot.There is no indication of a product quality issue with respect to labeling design or manufacturing of the device.Codes added: h6 medical device problem code: 4001 patient device interaction problem.

Brand Name
AMPLATZER PFO OCCLUDER
Common Device Name
TRANSCATHETER SEPTAL OCCLUDER
Manufacturer (Section D)
ABBOTT MEDICAL
5050 nathan lane n
plymouth MN 55442
Manufacturer (Section G)
ABBOTT MEDICAL REG# 2135147
5050 nathan ln n
plymouth MN 55442
Manufacturer Contact
karen krouse
5050 nathan lane n
plymouth, MN 55442
6517565400
MDR Report Key21873837
Report Number2135147-2025-02090
Device Sequence Number8768549
Product Code MLV
UDI-Device Identifier00811806011288
UDI-Public(01)00811806011288(17)230630(10)6551982
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
PMA/510(K) Number
P120021
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2020
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 07/29/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date06/30/2023
Device Model Number9-PFO-025
Device Catalogue Number9-PFO-025
Device Lot Number6551982
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/27/2025
Supplement Date Received by Manufacturer07/21/2025
Initial Report FDA Received Date04/21/2025
Supplement Report FDA Received Date07/29/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured07/20/2018
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexMale